Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 64, NWS Louisville, KY

September 20, 2009Jefferson County, Kentucky; Floyd County, Indiana

NWS Louisville, KY issued this flash flood warning at Sep 20, 2009, 8:54 PM EDT for Jefferson County, Kentucky; Floyd County, Indiana. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2009, 8:54 PM EDT (00:54 UTC)
Expired
Sep 21, 2009, 5:00 AM EDT
In force
8 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, IN, Jefferson County, KY

The radar

The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 10:23 PM EDTFLASH FLOODValley Station, KYDIXIE HIGHWAY AT VALLEY STATION ROAD CLOSED DUE TO HIGH WATER.
Sep 20, 11:04 PM EDTFLASH FLOODLouisville, KYPRESTON HWY CLOSED AT HESS. INTERSTATE 65 HAS HIGH WATER AT CRITTENDEN DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 210054
FFWLMK
INC043-KYC111-210400-
/O.NEW.KLMK.FF.W.0064.090921T0054Z-090921T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT SUN SEP 20 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL MIDNIGHT EDT

* AT 852 PM EDT...THE PUBLIC REPORTED ABOUT SIX INCHES OF WATER 
FLOWING OVER BROWNSBORO ROAD AT LINDSEY AVENUE. RAIN GAUGES ALONG 
THE OHIO RIVER HAVE ALSO INDICATED THAT OVER TWO INCHES OF RAIN HAS 
FALLEN IN THE PAST TWO HOURS SO FLASH FLOODING FROM THESE TRAINING 
THUNDERSTORMS WILL LIKELY OCCUR IN AND AROUND THE LOUISVILLE METRO 
AREA.

* LOCATIONS IMPACTED INCLUDE...
  FAIRDALE...
  LOUISVILLE...
  LYNDON...
  OKOLONA...
  PLEASURE RIDGE PARK...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH AND A HALF ARE POSSIBLE IN 
THE WARNED AREA AS HEAVY THUNDERSTORMS ARE MOVING OVERHEAD AT THE 
MOMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
      3818 8594 3821 8595 3828 8591 3831 8580
      3828 8578 3827 8574 3831 8567 3837 8565
      3837 8563

$$

AL
3 follow-up statements
000 
WGUS53 KLMK 210328
FFWLMK
INC043-KYC111-210900-
/O.EXT.KLMK.FF.W.0064.000000T0000Z-090921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT SUN SEP 20 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 500 AM EDT

* AT 1123 PM EDT...DOPPLER RADAR HAD ESTIMATED THAT THREE TO FIVE 
INCHES OF RAIN HAD FALLEN OVER THE PAST FEW HOURS FROM PREVIOUS 
HEAVY THUNDERSTORMS. ALTHOUGH THE HEAVIEST RAIN HAS MOVED OFF TO THE 
EAST OF THE WARNED AREA...SEVERAL ROADS REMAIN CLOSED DUE TO HIGH 
WATER IN THE VALLEY STATION AND OKOLONA AREAS. THUS THE FLASH FLOOD 
WARNING HAS BEEN EXTENDED AS EXCESSIVE RUNOFF FROM PREVIOUS HEAVY 
RAINS WILL STILL CAUSE FLASH FLOODING. THE HEAVIEST RAINFALL 
AFFECTED URBAN LOCATIONS IN NORTHERN JEFFERSON COUNTY CLOSE TO THE 
OHIO RIVER...SO THESE AREAS MAY EXPERIENCE THE WORST FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  FAIRDALE...
  LOUISVILLE...
  LYNDON...
  OKOLONA...
  PLEASURE RIDGE PARK...

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE HALF INCH ARE POSSIBLE 
IN THE WARNED AREA AS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OFF 
TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
      3818 8594 3821 8595 3828 8591 3831 8580
      3828 8578 3827 8574 3831 8567 3837 8565
      3837 8563

$$

AL
000 
WGUS73 KLMK 210628
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EDT MON SEP 21 2009

INC043-KYC111-210900-
/O.CON.KLMK.FF.W.0064.000000T0000Z-090921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IN-JEFFERSON KY-
228 AM EDT MON SEP 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
WESTERN JEFFERSON AND SOUTHEASTERN FLOYD COUNTIES...

AT 226 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED  
FLOODING OVER THE WARNED AREA. IN JEFFERSON COUNTY...PRESTON HIGHWAY 
AT MCCULLEY ROAD WAS CLOSED IN ADDITION TO CATHERINE STATION ROAD AT 
DIXIE HIGHWAY.  ALSO A FEW ROADS REMAINED CLOSED OVER FLOYD COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  FAIRDALE...
  LOUISVILLE...
  LYNDON...
  OKOLONA...
  PLEASURE RIDGE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.


&&

LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
      3818 8594 3821 8595 3828 8591 3831 8580
      3828 8578 3827 8574 3831 8567 3837 8565
      3837 8563

$$

AML
000 
WGUS73 KLMK 210901
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 AM EDT MON SEP 21 2009

INC043-KYC111-210909-
/O.EXP.KLMK.FF.W.0064.000000T0000Z-090921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IN-JEFFERSON KY-
501 AM EDT MON SEP 21 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM EDT FOR WESTERN
JEFFERSON AND SOUTHEASTERN FLOYD COUNTIES...

HEAVY RAINS HAVE MOVED OUT OF THE AREA AND FLOOD WATERS ARE 
RECEDING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  SOME 
MINOR FLOODING STILL EXISTS OVER THE AREA...SO TRAVELERS SHOULD USE 
CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARDER TO SPOT.

LAT...LON 3833 8553 3809 8566 3803 8592 3818 8591
      3818 8594 3821 8595 3828 8591 3831 8580
      3828 8578 3827 8574 3831 8567 3837 8565
      3837 8563

$$

AML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 8:38 PM EDT, 16 minutes earlier.

Area forecast discussion, Sep 20, 8:38 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT SUN SEP 20 2009

.EVENING UPDATE...

WILL DO AN UPDATE TO INCLUDE HEAVY RAIN WORDING IN THE ZONES...AS
WELL AS AREAS OF FOG TOWARDS MORNING (ALTHOUGH THIS WILL BE MORE
LIKE A STRATUS BUILD-DOWN FOG SINCE OUR SKIES WILL LIKELY NOT CLEAR
OUT OVERNIGHT). ALSO INCREASED QPF AMOUNTS...AND WILL GET RID OF
AFTERNOON WORDING IN THE ZONES.

UPDATE OUT SOON.

&&

.MESO UPDATE...

LINE OF HEAVY SHOWERS AND STORMS ACROSS OUR NW CWA SHOWING SIGNS OF
WEAK ROTATION...WITH ONE STORM AHEAD OF THE LINE IN HARRISON COUNTY
INDIANA SHOWING PERSISTENT ROTATION (TOR WARNING ON THAT NOW).
ANOTHER ONE SHOWING ROTATION IN SW HARRISON COUNTY AS WELL.

OVERALL WILL STILL BE CONCERNED WITH HEAVY RAIN AND FLASH
FLOODING...AS PORTIONS OF THE AREA (EASTERN CRAWFORD COUNTY INDIANA)
HAVE RECEIVED OVER THREE INCHES OF RAIN WITH DOPPLER RADAR STORM
TOTAL ESTIMATES AGREEING. HOWEVER VWP SHOWING WEAK DEEP LAYER
SHEAR...WITH SOME BACKING WINDS AT THE SURFACE...SO POSSIBLE TORNADO
THREAT AS WELL.

&&

.SHORT TERM (TONIGHT AND MONDAY)...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE
CURRENTLY SPREADING NORTH/NORTHEASTWARD ACROSS THE FORECAST AREA.
THIS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THIS
PRECIPITATION WAS DEVELOPING IN RESPONSE TO A MID LEVEL TROUGH
NOSING INTO WESTERN WESTERN KY/TN ALONG THE MISSISSIPPI RIVER
SOUTHWARD INTO AR AND MS. AHEAD OF THE MID LEVEL TROUGH...MOISTURE
WILL CONTINUE TO STREAM INTO THE REGION AND PRECIPITATION SHOULD
BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA TONIGHT AS MORE SHOWERS AND THUNDERSTORMS ROTATE
NORTHWARD FROM MS/TN.

THE 12Z NAM INITIALIZED VERY WELL AND SO FAR SEEMS TO BE VERIFYING
QUITE WELL THIS AFTERNOON. THE 12Z GFS ALSO INITIALIZED PRETTY WELL
BUT IT WAS APPARENT THAT IT WAS SUFFERING FROM SOME FEEDBACK ISSUES
SO WILL RELY MORE ON THE NAM SOLUTION FOR TONIGHT INTO MONDAY.
THEREFORE...RAIN CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT WITH
SOME OF THE RAIN BEING HEAVY AT TIME. ALTHOUGH THE AREA HAS ALREADY
SEEN RAINFALL VALUES OF AROUND ONE AND A HALF INCHES...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE FORECAST AREA...MOST LOCATIONS ARE
STILL WELL BELOW FLASH FLOOD GUIDANCE AND DO NOT ANTICIPATE ANY
FLOODING SO NO WATCHES ARE PLANNED AS THE GROUND CAN STILL TAKE
QUITE A BIT OF WATER.

THE MID LEVEL TROUGH AND ASSOCIATED VORT MAX WILL MOVE NORTHEASTWARD
OVERNIGHT PROPAGATING THE BEST CHANCES FOR PRECIP FROM AREAS WEST OF
INTERSTATE 65 BEFORE MIDNIGHT TO SOUTHERN INDIANA AND NORTH CENTRAL
KY AFTER MIDNIGHT. HOWEVER...THE NAM DOES INDICATE A SHORTWAVE
IMPULSE MIGRATING THROUGH THE FLOW AND WIDESPREAD RAIN COULD FALL
ACROSS THE ENTIRE CWA THROUGH THE NIGHT IF THIS IN FACT DOES OCCUR.
THEREFORE...WILL GENERALLY KEEP THE HIGHEST POPS ACROSS THE
NORTHWEST AND SHIFT THEM EASTWARD TOWARD MONDAY MORNING AS THE WHOLE
SYSTEM MOVES INTO THE GREAT LAKES AND MID LEVEL FLOW BEGINS TO
WEAKEN AND TURN MORE WESTERLY GREATLY DIMINISHING THE CHANCE OF RAIN
JUST AFTER THE END OF THE SHORT TERM FORECAST PERIOD.

HIGH TEMPERATURES TOMORROW WILL LIKELY BE SIMILAR TODAY AND DID NOT
MAKE TOO MANY CHANGES THERE...JUST LOWERED TEMPS A DEGREE OR TWO IN
SOME LOCATIONS. OVERNIGHT TEMPS TONIGHT WILL ONLY FALL INTO THE
UPPER 60S.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MONDAY NIGHT THROUGH WEDNESDAY...

AT THE BEGINNING THIS FORECAST PERIOD (00Z TUESDAY) ALL SHORT AND
MEDIUM MODELS ARE FAIRLY CONSISTENT WITH A DEEPENING CLOSED UPPER
LEVEL LOW CENTERED OVER WESTERN NEBRASKA AND A DOWN STREAM RIDGE
EXTENDING FROM THE GULF COAST STATES NORTH INTO THE OHIO VALLEY. IN
THE LOWER ATMOSPHERE A BRISK SOUTHERLY FLOW WILL KEEP GULF MOISTURE
STREAMING NORTH INTO THE REGION ON THE BACK SIDE OF HIGH PRESSURE
ANCHORED OFF THE EAST COAST. A WEAK LOW WILL MOVE NORTH OF THE AREA
AND HEAVIER RAIN WILL BE ENDING WITH A LULL IN PRECIPITATION
OVERNIGHT MONDAY. A SECOND SYSTEM WILL MOVE INTO THE AREA TUESDAY
AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY. SO WE WILL CONTINUE
TO MENTION CHANCE POPS DURING THE PERIOD. PERCEPTIBLE WATER VALUES
DURING THIS PERIOD WILL REMAIN BETWEEN 1.5 AND 1.75 INCHES SO
SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT
PERIOD OF TIME.

LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 60S WITH HIGHS
FROM THE UPPER 70S TO LOWER 80S.

THURSDAY THROUGH SUNDAY...

THE OPERATIONAL GFS CONTINUES TO TRY TO SHIFT THE AFOREMENTIONED
WESTERN UNITED STATES UPPER LOW WEST WHILE THE ECMWF AND CANADIAN
MODELS AND ENSEMBLES BASICALLY HOLD IT IN THE VICINITY OF WESTERN
NEBRASKA AND COLORADO. TOWARD THE END OF THE FORECAST PERIOD THE LOW
WILL OPEN UP AND SHIFT TO THE EAST BUT WITH THE GFS SOLUTION
BEGINNING FURTHER WEST IT WILL TAKE LONGER BEFORE THE UPPER TROUGH
MOVES THROUGH THE REGION. WE WILL CONTINUE WITH THE MORE CONSISTENT
ECMWF SOLUTION WHICH IS WETTER AND SLIGHTLY COOLER. SO THAT MEANS
WE WILL CONTINUE TO MENTION LOW CHANCE POPS THROUGH THE END OF THE
FORECAST PERIOD WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR
THE MIDDLE OF SEPTEMBER.

&&

.AVIATION (21/00Z TAFS)...

ANOTHER 24-HR TAF PERIOD OF SHOWERS AND STORMS AND ON AND OFF IFR
CIGS AND LIFR VSBYS.

CURRENTLY...LARGE AREA OF SHOWERS AND THUNDERSTORMS ARE AFFECTING
MOST OF SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY WEST OF I-65.
HEAVY SHOWERS AND THUNDERSTORMS WILL CREATE LIFR VSBYS AT TIMES
MAINLY AT SDF...AND POSSIBLY AT BWG AND LEX...OVER THE NEXT SEVERAL
HOURS. THIS IS COVERED BY TEMPOS IN THE TAFS. MVFR CIGS WILL ALSO
OCCUR WITH ANY PRECIPITATION. THE WORST OF THIS WILL AFFECT THE SDF
TERMINAL OVER THE NEXT 2-4 HOURS.

THE BACK EDGE OF THE PRECIP/CLOUDS WILL REACH BWG FIRST...PERHAPS AS
EARLY AS 07Z...BUT AMPLE LOW-LEVEL MOISTURE SHOULD KEEP FROM SKIES
GOING CLEAR FOR A SHORT PERIOD OF TIME...IF AT ALL. STRATUS SHOULD
BUILD IN TOWARD MORNING ESPECIALLY AT SDF AND PERHAPS AT LEX AND
BWG. THINK LIFR VSBYS AND IFR CIGS WILL BE THE RULE...AND PERHAPS
WORSE AT SDF AROUND 12Z MONDAY. DID NOT GO THAT PESSIMISTIC AT THIS
TIME BUT MAY NEED TO AT THE NEXT TAF ISSUANCE.

AFTER 13-15Z MONDAY...STRATUS SHOULD LIFT A LITTLE...WITH MVFR CIGS
RESULTING. MORE SHOWERS AND STORMS WILL AGAIN BE POSSIBLE...MAINLY
FOR LEX AND POSSIBLE SDF AND BWG AGAIN...BUT ONLY UNTIL 18Z MORE
THAN LIKELY. LEX WILL HAVE CHANCES OF SHRA/TSRA THROUGH THE ENTIRE
TAF PERIOD...ALTHOUGH ALL TERMINALS SHOULD GET A BREAK IN THE PRECIP
SOMETIME BETWEEN 08-15Z MONDAY MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...LS
LONG TERM....JA
AVIATION.....AL
UPDATE.......AL
Hazardous weather outlook, Sep 20, 7:38 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT SUN SEP 20 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
738 PM EDT SUN SEP 20 2009 /638 PM CDT SUN SEP 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE EVENING AND
INTO THE OVERNIGHT HOURS. UP TO ANOTHER ONE TO TWO INCHES OF
RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF THREE TO FOUR
INCHES POSSIBLE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS.
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS
IS LIKELY...WITH FLASH FLOODING BEING POSSIBLE WHERE THE HEAVIEST
THUNDERSTORMS TRAIN...NAMELY OVER SOUTH-CENTRAL INDIANA. ASIDE FROM
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS
CAN BE EXPECTED WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE DAY ON MONDAY
BEFORE DIMINISHING LATE IN THE AFTERNOON OR EARLY EVENING. HEAVY
RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
THROUGH THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL...FLASH FLOODING AND
CLOSED ROADWAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

LS

In the hours before

Local storm report, Sep 20, 8:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       6 SSE MILLTOWN          38.26N  86.23W
09/20/2009  M3.05 INCH       HARRISON           IN   COCORAHS

            3.05 INCHES IN THE LAST 2.5 HOURS.

&&

EVENT NUMBER LMK0900125

FOSTER
Local storm report, Sep 20, 8:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      CHARLESTOWN             38.45N  85.67W
09/20/2009                   CLARK              IN   BROADCAST MEDIA

            WATER RESCUE IN CHARLESTOWN

&&

EVENT NUMBER LMK0900126

FOSTER
Local storm report, Sep 20, 8:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0824 PM     FLASH FLOOD      CHARLESTOWN             38.45N  85.67W
09/20/2009                   CLARK              IN   BROADCAST MEDIA

            NUMEROUS STREETS IN CHARLESTOWN CLOSED DUE TO FLOODING
            INCLUDING BOHART... SUNNYSIDE... NORTHBOUND MAIN...
            MARKET AND CARRIAGE WAY.

&&

EVENT NUMBER LMK0900127

FOSTER
Local storm report, Sep 20, 8:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0829 PM     FLASH FLOOD      SELLERSBURG             38.39N  85.76W
09/20/2009                   CLARK              IN   BROADCAST MEDIA

            WATER RESCUE AT PERRY CROSSING ROAD NEAR COVERED BRIDGE
            CC OUTSIDE OF SELLERSBURG.

&&

EVENT NUMBER LMK0900128

FOSTER
Local storm report, Sep 20, 8:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0831 PM     FLASH FLOOD      GEORGETOWN              38.30N  85.97W
09/20/2009                   FLOYD              IN   BROADCAST MEDIA

            TWO VEHICLES STUCK IN WATER AND BEING RESCUED AT
            GREENVILLE ROAD.

&&

EVENT NUMBER LMK0900129

FOSTER
Local storm report, Sep 20, 8:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLASH FLOOD      CLARKSVILLE             38.32N  85.77W
09/20/2009                   CLARK              IN   EMERGENCY MNGR

            WATER RESCUE ON VAXTER AVE IN CLARKSVILLE

&&

EVENT NUMBER LMK0900130

FOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:17 PM EDTAreal Flood AdvisoryLMKOldham, Trimble3 hr
Sep 20, 9:36 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin2 hr
Sep 20, 9:46 PM EDTAreal Flood AdvisoryLMKMeade4 hr
Sep 20, 10:31 PM EDTAreal Flood AdvisoryLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 2 more3 hr
Sep 20, 10:39 PM EDTFlash Flood WarningLMKBullitt, Hardin3 hr
Sep 20, 10:56 PM EDTAreal Flood AdvisoryLMKBarren, Green, Hart, Larue3 hr
Sep 20, 10:56 PM EDTFlash Flood WarningLMKOldham, Trimble3 hr
Sep 21, 4:44 PM EDTFlash Flood WarningLMKMarion3 hr
Sep 21, 4:53 PM EDTAreal Flood AdvisoryLMKOhio105 min
Sep 21, 5:18 PM EDTAreal Flood AdvisoryLMKFayette3 hr
Sep 21, 6:17 PM EDTAreal Flood AdvisoryLMKSimpson, Warren84 min
Sep 21, 7:38 PM EDTFlash Flood WarningLMKWashington83 min
Sep 20, 8:31 PM EDTFlash Flood WarningLMKClark, Floyd9 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.